Jump to content
Catkins

Catkins: Seroxat withdrawal

Recommended Posts

Catkins   
Catkins

I have been on Seroxat for about 10 years and each time my depression gets worse the dose is increased. It was actually suggested by a psychiatrist that I should take 100mg, although I refused. Since last year I have gradually reduced from 70mg to 50mg. The trouble is I have terrible withdrawal symptoms even if I reduce by a tiny amount. I get really bad physical symptoms, but also get incredibly irritable and angry. My GP is not very supportive about reducing.

Share this post


Link to post
Petunia   
Petunia

Welcome Catkins,

I'm sorry you've been having problems with reducing seroxat, but you have come to the right place for help.

 

If your depression keeps getting worse, then this drug is obviously not working, so coming off it is a good idea. There are safer, healthier ways to treat depression. Evidence is starting to show that using drug treatment for depression can make the problem worse in the long run, and it increases the risks for other illnesses.

 

Is this the only medication you're taking? It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

I'm glad you refused your psychiatrists suggestion of 100mg, the maximum recommended dose is 60mg. Perhaps you should consider looking for a new psychiatrist.

 

How have you been trying to taper in the past, what percentage cuts have you been making?

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

If 10% cuts are too much for you, its possible to taper even slower if you need to.

 

Here is some information specific to seroxat:  Tips for tapering off Paxil (paroxetine)

 

The information in this topic may be helpful too:

 

What to expect from my doctor

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

 

Petunia.

Share this post


Link to post
Mourad   
Mourad

Dear Catkins,

 

Wow, that's such a high dose, and at quite some length of time.

 

I guess that your taper will have to be super-super-slow. Maybe no more than 5% per 4-6 weeks. After 15 years on the stuff, what does it matter how long it takes?

 

I do hope you can find a GP or psychiatrist who can help you with this ...

 

All my best, Mourad

Share this post


Link to post
bhasski   
bhasski

Who the hell of all shrinks suggest 100mg of Paxil?

 

And yes please follow what people suggest here for tapering... I regret y i haven't seen this place before going CT

Share this post


Link to post
nz11   
nz11

Welcome Catkins

I am so sorry you have a doctor who has you on 70mg and now wants to push it to 100mg !!!

 

Have you considered making a complaint against your doctor. Whats the bet he has others on a triple figure dose of paxil? Oh my goodness.

If you dont mind me asking ...you dont happen to live in Blackpool do you ?

Withdrawal effects are also a serious adverse event SAE have you considered filing a yellow card. I think thats what its called in the UK.

Please consider advising Rxisk.org of your plight.

 

How much is a ' tiny amount.'

 

So glad you have found sa.

 

nz11

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.